| Model Number |
0165SI24 |
| Medical Device Problem Code |
Inaccurate Flow Rate (1249)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/29/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that the foley catheter was not draining about 2 weeks after being changed.The user had done few sleuthing like cutting the tip off and inflated balloon of the 2 week old catheter, where it showed the balloon material had occluded the inner lumen of the catheter and it was not draining.Per additional information received, at least 7 patients had similar issues, where the foley catheter quit draining.When the user attempted to irrigate, they could get water to flush in, but they could not get any to drain back out.Some had the same issue and when they deflate the balloon or exchange the catheter, it drained.Most of the time patients were noticing the issue about 2-3 weeks after the exchange.Also stated that when a catheter was pulled out of a patient after about 2 weeks and re-inflated the balloon, it clearly showed the blocking in lumen of the catheter.Per follow up via email on 14apr2021, customer reported that they were having issues with 24 fr catheters with various lots.Each case happened at almost exactly 2 weeks after the catheter was inserted.
Event or Problem Description
Additional Manufacturer Narrative
The reported event was inconclusive because poor sample condition.Based on the photo attached, it was observed that the balloon was fully inflated while the tip area of catheter was cut.Unable to perform full investigation based on photo attached.It is unknown whether the device had met relevant specifications.A potential root cause for this failure could be manufacturing related due to operator error/user related/mishandling product/poor burning.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿caution: this product contains natural rubber.Latex which may cause allergic reactions.Pk7631273 08/2009 to deflate catheter balloon: gently insert a luer slip syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all recommended inflation capacities 3cc balloon: use 5cc sterile water, 5cc balloon: use 10cc sterile water, 30cc balloon: use 35cc sterile water.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Catheters should be replaced in accordance with the cdc guideline, "guideline for prevention of catheter-associated urinary tract infection." at the onset or first signs of a urinary tract infection, catheter encrustation, or any other catheterrelated adverse effect, the catheter should be replaced.Do not exceed recommended capacities.Sterile: unless package is opened or damaged.Do not use if package is opened or damaged.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Visually inspect the product for any imperfections or surface deterioration prior to use.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.¿ h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.